Alert archive / Maryland / Flash Flood Warnings in 2017

Flash Flood Warning 16, NWS Baltimore/Washington

July 6, 2017Calvert County, Charles County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 6, 2017, 8:03 AM EDT for Calvert County, Charles County, Saint Mary's County, Maryland. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2017, 8:03 AM EDT (12:03 UTC)
Expired
Jul 6, 2017, 2:09 PM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Calvert County, MD, Charles County, MD, Saint Mary's County, MD

The radar

The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 9:00 AM EDTFLASH FLOOD2 Sse La Plata, MDHIGH WATER FLOWING ACROSS THE ROADWAY NEAR THE INTERSECTION OF GLEN ALBIN ROAD AND SPRING HILL-NEWTOWN ROAD.
Jul 6, 11:02 AM EDTFLASH FLOOD2 E Loveville, MDFRIENDSHIP SCHOOL ROAD WASHED OUT AT THE CULVERT BETWEEN MAYPOLE ROAD AND JONES ROAD. THE ROAD IS CLOSED.
Jul 6, 11:05 AM EDTFLASH FLOOD1 Nne Hollywood, MDSTREAM OUT OF ITS BANKS CAUSING WATER TO FLOW OVER VISTA ROAD NEAR HOLLYWOOD.
Jul 6, 11:05 AM EDTFLASH FLOOD2 Ne Dowell, MDWATER FLOODED GARAGE IN THE 11800 BLOCK OF SPRUCE STREET.
Jul 6, 12:40 PM EDTFLASH FLOOD2 Nnw Tintop Hill, MDJONES RD MORE THAN 6 INCHES OF WATER FLOWING OVER ROAD BETWEEN MCINTOSH RD. AND FRIENDSHIP SCHOOL RD.
Jul 6, 1:00 PM EDTFLASH FLOOD1 W Redgate, MDMEDLEYS NECK ROAD FLOODED WITH MORE THAN SIX INCHES OF WATER FLOWING ACROSS IT.
Jul 6, 1:30 PM EDTFLASH FLOOD1 Ne Helen, MDMORE THAN SIX INCHES OF WATER FLOWING OVER MORGANZA TURNER ROAD NEAR MORGANZA.
Jul 6, 2:07 PM EDTFLOOD2 Ne Bushwood, MDPLAYGROUND UNDER ESTIMATED 1 TO 2 FEET OF STANDING WATER ADJACENT TO CHAPTICO CREEK NEAR THE INTERSECTION OF ASHER ROAD AND COX DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 0.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

278 
WGUS51 KLWX 061203
FFWLWX
MDC009-017-037-061500-
/O.NEW.KLWX.FF.W.0016.170706T1203Z-170706T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
803 AM EDT THU JUL 6 2017

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  St. Marys County in southern Maryland...
  Southern Calvert County in southern Maryland...
  Central Charles County in southern Maryland...

* Until 1100 AM EDT

* At 802 AM EDT, Doppler radar indicated heavy rain across the area.
  Up to two inches of rain have already fallen. Additional rainfall 
  amounts of up to two inches are possible in a very short period 
  of time. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Lexington Park, Chesapeake Ranch Estates, La Plata, Leonardtown,
  Prince Frederick, Saint Marys City, Greenwell State Park, Hallowing
  Point, Saint Leonard Creek, Town Creek, Wicomico River, White Point
  Beach, Cuckold Creek, Sheridan Point, Calvert Cliffs, Saint
  Clements Bay, Port Tobacco River, Flag Harbor, Popes Creek and
  California.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3816 7630 3823 7684 3828 7694 3842 7703
      3837 7717 3854 7718 3855 7671 3854 7668
      3855 7667 3855 7649 3851 7647 3841 7637
      3837 7636 3832 7639

$$

JE
4 follow-up statements
682 
WGUS71 KLWX 061342
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
942 AM EDT THU JUL 6 2017

MDC009-017-037-061500-
/O.CON.KLWX.FF.W.0016.000000T0000Z-170706T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Marys MD-Calvert MD-Charles MD-
942 AM EDT THU JUL 6 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
ST. MARYS...SOUTHERN CALVERT AND CENTRAL CHARLES COUNTIES...

At 941 AM EDT, Doppler radar and automated rain gauges indicated 
that heavy rain is falling across the area. Three to five inches of 
rain have already fallen. Additional rainfall amounts of an inch or 
so are possible. Flash flooding is expected to begin shortly if it 
has not already.

Some locations that will experience flooding include...
Lexington Park, Chesapeake Ranch Estates, La Plata, Leonardtown,
Prince Frederick, Saint Marys City, Greenwell State Park, Hallowing
Point, Saint Leonard Creek, Town Creek, Wicomico River, White Point
Beach, Cuckold Creek, Sheridan Point, Calvert Cliffs, Saint Clements
Bay, Port Tobacco River, Flag Harbor, Popes Creek and California.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3816 7630 3823 7684 3828 7694 3842 7703
      3837 7717 3854 7718 3855 7671 3854 7668
      3855 7667 3855 7649 3851 7647 3841 7637
      3837 7636 3832 7639

$$

JE
985 
WGUS51 KLWX 061449
FFWLWX
MDC009-017-037-061900-
/O.EXT.KLWX.FF.W.0016.000000T0000Z-170706T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
1049 AM EDT THU JUL 6 2017

The National Weather Service in Sterling Virginia has extended the

* Flash Flood Warning for...
  St. Marys County in southern Maryland...
  Southern Calvert County in southern Maryland...
  Central Charles County in southern Maryland...

* Until 300 PM EDT

* At 1048 AM EDT, Doppler radar and automated rain gauges indicated 
  three to six inches of rain had fallen from south of La Plata in 
  Charles County, across most of Saint Mary's County, and into 
  southern Calvert County. Rain is ending and additional rain is not 
  expected at this time. Flash flooding is already occurring and 
  flooding of streams is likely to begin shortly.

* Some locations that may experience flooding include...
  Lexington Park, Chesapeake Ranch Estates, La Plata, Leonardtown,
  Prince Frederick, Saint Marys City, Greenwell State Park, Hallowing
  Point, Saint Leonard Creek, Town Creek, Wicomico River, White Point
  Beach, Cuckold Creek, Sheridan Point, Calvert Cliffs, Saint
  Clements Bay, Port Tobacco River, Flag Harbor, Popes Creek and
  California.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3816 7630 3823 7684 3828 7694 3842 7703
      3837 7717 3854 7718 3855 7671 3854 7668
      3855 7667 3855 7649 3851 7647 3841 7637
      3837 7636 3832 7639

$$

JE
376 
WGUS71 KLWX 061730
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
130 PM EDT THU JUL 6 2017

MDC017-061739-
/O.CAN.KLWX.FF.W.0016.000000T0000Z-170706T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charles MD-
130 PM EDT THU JUL 6 2017

...THE FLASH FLOOD WARNING FOR CHARLES COUNTY IS CANCELLED...

LAT...LON 3816 7630 3823 7685 3826 7686 3825 7683
      3828 7682 3834 7686 3836 7685 3839 7687
      3843 7682 3851 7678 3851 7673 3850 7668
      3853 7667 3854 7669 3855 7667 3855 7649
      3852 7648 3841 7637 3837 7636 3832 7639

$$

MDC009-037-061900-
/O.CON.KLWX.FF.W.0016.000000T0000Z-170706T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Marys MD-Calvert MD-
130 PM EDT THU JUL 6 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR ST.
MARYS AND SOUTHERN CALVERT COUNTIES...

At 129 PM EDT, there were several reports of flash flooding in 
southern Calvert and Saint Mary's Counties. Rain has ended and 
floodwaters are gradually starting to recede.

Some locations that will experience flooding include...
Lexington Park, Chesapeake Ranch Estates, Leonardtown, Prince
Frederick, Saint Marys City, Greenwell State Park, Hallowing Point,
Saint Leonard Creek, Town Creek, White Point Beach, Cuckold Creek,
Sheridan Point, Calvert Cliffs, Saint Clements Bay, Flag Harbor,
Wicomico River, California, Golden Beach, Lusby and Patuxent River
Naval Air Station.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3816 7630 3823 7685 3826 7686 3825 7683
      3828 7682 3834 7686 3836 7685 3839 7687
      3843 7682 3851 7678 3851 7673 3850 7668
      3853 7667 3854 7669 3855 7667 3855 7649
      3852 7648 3841 7637 3837 7636 3832 7639

$$

JE
061 
WGUS71 KLWX 061809
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
209 PM EDT THU JUL 6 2017

MDC009-037-061818-
/O.CAN.KLWX.FF.W.0016.000000T0000Z-170706T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Marys MD-Calvert MD-
209 PM EDT THU JUL 6 2017

...THE FLASH FLOOD WARNING FOR ST. MARYS AND SOUTHERN CALVERT
COUNTIES IS CANCELLED...

The threat of rapid, life threatening flooding has ended, but the 
flood threat continues. A flood warning has been issued until 7 PM 
for St Marys County to replace the flash flood warning. The flood 
threat is over in Calvert County.

LAT...LON 3816 7630 3823 7685 3826 7686 3825 7683
      3828 7682 3834 7686 3836 7685 3839 7687
      3843 7682 3851 7678 3851 7673 3850 7668
      3853 7667 3854 7669 3855 7667 3855 7649
      3852 7648 3841 7637 3837 7636 3832 7639

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:28 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 6, 6:28 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
628 AM EDT Thu Jul 6 2017

.SYNOPSIS...
A weak frontal boundary persists across the Mid-Atlantic through
tonight. Low pressure crosses the area today with another surface
low passing through the area tonight. A cold front will cross
through the region Friday night into Saturday morning. High pressure
builds into the Mid-Atlantic behind the front this weekend and
persist into Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

Issued a Flash Flood Watch until 6 PM this evening as we are
expecting multiple rounds of precipitation to occur over the
same areas. This first batch is ongoing and will set the stage
for a greater potential of flash flooding later this morning
into the afternoon as thunderstorms redevelop over the same
area.

Previous discussion follows...
At 345 AM objective analysis indicates quasi- stationary
frontal boundary draped just to the SW of the forecast
area...with upper low/vort max near southern Illinois. Area of
ongoing showers continues to the NE of the boundary in an region
of upper-level divergence out ahead of vort max. Radar
observations indicate best coverage/intensity across north
Central VA moving into the southern DC suburbs...with mainly
light rain elsewhere.

High resolution guidance beginning to converge on heaviest rainfall
setting up from now through late morning/midday between Loudoun and
DC (perhaps into south central MD) south to Culpeper and Stafford.
Latest radar trends support this as echoes have been increasing
over this area during the last 30 minutes. Thus, we have
increasing concern of at least localized flooding across this
area through midday as 850 mb moisture transport is maximized in
an area of anomalously high PWATs (2+ inches)...which will lead
to torrential rainfall rates. Storm motions near 10 mph so far
have helped...thus, held off (for now) on a Flash Flood Watch.
Though, we will certainly be watching how this area of
precipitation evolves as FF ingredients are certainly favorable
across this area. Regardless of flash flooding potential...
moderate- to-heavy rainfall will certainly complicate the
morning commute across parts of the area.

Expect isolated-to-scattered redevelopment of showers and
thunderstorms by afternoon near the frontal boundary...which by that
time should have made some northeastward progress into the area. A
few stronger storms are possible near and south of DC this afternoon
if airmass can sufficiently recover. Gusty winds are the primary
threat as water loading enhances downward momentum transfer.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Primary vort max approaches the area tonight...with surface low
traversing over the area into the day Friday. General consensus is
for heaviest rain to occur to the N of the low track...which would
place N/W MD in the axis of heavier rainfall tonight. Deep-layer
moisture remains very high...so heavy rainfall is likely where
rainfall axis sets up.

Cold front approaches the area from the NW late Friday into
Saturday...with a possibility of thunderstorms reaching the far NW
portion of the forecast area by Friday evening. Otherwise most areas
should remain dry into Sunday as high pressure building into the
area allows for drier air to filter into the region.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday, and perhaps Monday as well, will be the quietest portion of
this 7-day forecast. High pressure will build over the Mid Atlantic.
The recent cold front would have brought sub-60 degree dewpoint air
into the region. Temperatures aloft would support highs in the 80s,
although we may be pushing 90 degrees again by Monday around DC and
points south. Overnight lows will be pleasant for early July as
well...in the 60s, even in the cities.

A cold front will be dropping southeast by Tuesday. Moisture will be
drawn north ahead of this boundary. The forecast questions have
revolved around how quickly that will happen. Although it is a long
way out, there is increasing evidence that Monday won't be entirely
dry; thunderstorms would be isolated in nature. The better chance of
rain would be Tuesday and Wednesday, although confidence right now
not higher than chance PoPs.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Primarily MVFR conditions at TAF sites through at least midday with
localized VFR or lower...especially in areas of heavy rainfall
(especially at IAD/DCA). Showers and thunderstorm chances continue
through tonight...with flight restrictions likely in the heaviest
activity. Improving conditions expected late Friday into the
weekend as drier air filters into the region.

VFR flight conditions expected Sunday, and should extend into
Monday. There is an outside chance of a thunderstorm Monday PM.

&&

.MARINE...
Relatively light winds expected over the waters through
today...though, showers and thunderstorms with very heavy rainfall
are possible. A few storms across the Tidal Potomac and middle Bay
could contain gusty winds this afternoon...with perhaps an isolated
SMW. Winds could increase to SCA Friday into Saturday as cold fronts
cross the area.

Light (less than 10 kt) winds expected Sunday under high pressure.
There may be onshore flow by afternoon. As the high departs by
Monday, a south flow regime will become established. Speeds should
be in the 10-15 kt range.

&&

.TIDES/COASTAL FLOODING...
Light onshore flow persists through today before turning southerly
briefly tonight and then westerly Friday. Anomalies have increased
to just above a half a foot...though even sensitive sites have
remained at action stage or less. Best chance for coastal flooding
would occur on tonights high tide cycle at Annapolis and Straits.
Will reassess this after this mornings high tide cycle.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through this evening for DCZ001.
MD...Flash Flood Watch through this evening for MDZ013-016-503-504.
VA...Flash Flood Watch through this evening for VAZ039-040-050>057-
     501-502-505-506.
WV...None.
MARINE...None.

&&

SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...HTS
AVIATION...MSE/HTS
MARINE...MSE/HTS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 6, 6:38 AM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
638 AM EDT Thu Jul 6 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-071045-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
638 AM EDT Thu Jul 6 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for metropolitan Washington DC
down Interstate 95 to the Fredericksburg area today. Slow-moving
thunderstorms capable of producing heavy rain will be possible
today and tonight. These showers and storms may lead to flash
flooding.

An isolated thunderstorm capable of producing gusty winds over the
waters are possible this afternoon across the Tidal Potomac and
middle Chesapeake Bay.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. However, please
forward rainfall and high water reports to the National Weather
Service.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-071045-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
638 AM EDT Thu Jul 6 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for metropolitan Washington DC
south to the northern Piedmont today. Slow-moving thunderstorms
capable of producing heavy rain will be possible today and
tonight. These showers and storms may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. However, please
forward rainfall and high water reports to the National Weather
Service.

MSE/HTS

In the hours before

Local storm report, Jul 6, 7:41 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
741 AM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     FLOOD            1 N GAINESVILLE         38.81N  77.61W
07/06/2017                   PRINCE WILLIAM     VA   911 CALL CENTER

            FLOODING AT INTERSECTION OF CATHARPIN ROAD AND
            HEATHCOTE ROAD.

&&

EVENT NUMBER LWX1702263

DH
Local storm report, Jul 6, 7:43 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
743 AM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     FLOOD            2 WSW TRIANGLE          38.54N  77.35W
07/06/2017                   PRINCE WILLIAM     VA   911 CALL CENTER

            JEFFERSON DAVIS HIGHWAY FLOODED NEAR LOCUST SHADE PARK.

&&

EVENT NUMBER LWX1702264

DH
Local storm report, Jul 6, 7:53 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 AM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            1 WSW BETHEL            38.76N  77.83W
07/06/2017                   FAUQUIER           VA   911 CALL CENTER

            FLOODING NEAR THE INTERSECTION OF KEITH ROAD AND
            CANNONBALL GATE ROAD.

&&

EVENT NUMBER LWX1702265

DH
Local storm report, Jul 6, 7:54 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
754 AM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            1 SW NEW BALTIMORE      38.75N  77.75W
07/06/2017                   FAUQUIER           VA   911 CALL CENTER

            BALDWIN STREET CLOSED OVER MILL RUN JUST EAST OF LEE
            HIGHWAY.

&&

EVENT NUMBER LWX1702266

DH
Local storm report, Jul 6, 7:55 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
755 AM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            2 SE AIRLIE             38.74N  77.77W
07/06/2017                   FAUQUIER           VA   911 CALL CENTER

            LEE HIGHWAY WAS CLOSED NEAR DUMFRIES ROAD DUE TO
            FLOODING.

&&

EVENT NUMBER LWX1702267

DH
Local storm report, Jul 6, 7:57 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
757 AM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            2 NE WARRENTON          38.73N  77.77W
07/06/2017                   FAUQUIER           VA   911 CALL CENTER

            LEE HIGHWAY WAS CLOSED NEAR COMFORT INN DRIVE DUE TO
            FLOODING.

&&

EVENT NUMBER LWX1702268

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:20 AM EDTFlash Flood WatchLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 8 more20 hr
Jul 6, 12:39 PM EDTCoastal Flood AdvisoryLWXSaint Mary's14 hr
Jul 6, 2:07 PM EDTAreal Flood WarningLWXSaint Mary's11 hr

Nearby

Flash Flood Warnings in Maryland, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.